Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 429, NWS Austin/San Antonio, TX

July 26, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 4:45 PM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 4:45 PM CDT (21:45 UTC)
Expired
Jul 26, 2007, 6:45 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 262146
FFWEWX
TXC029-262345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SAN ANTONIO...

* UNTIL 645 PM CDT

* AT 438 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING
  IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS OVER SOUTHWEST BEXAR
  COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 INCH AN HOUR. MOVEMENT
  WAS NORTH AT 15 MPH. ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID 
  RUNOFF AND FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
  HILLS...SEA WORLD...OLMOS PARK...LEON VALLEY...LACKLAND AFB AND
  ALAMO HEIGHTS.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2927 9878 2914 9848 2951 9843 2950 9861
      2951 9878

$$
3 follow-up statements
000 
WGUS74 KEWX 262203
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU JUL 26 2007

TXC029-262345-
BEXAR TX-
503 PM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BEXAR
COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SOUTHWEST BEXAR
COUNTY. MOVEMENT WAS NORTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND
AFB AND ALAMO HEIGHTS.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2927 9878 2914 9848 2951 9843 2950 9861
      2951 9878

$$
000 
WGUS74 KEWX 262227
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT THU JUL 26 2007

TXC029-262345-
BEXAR TX-
526 PM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BEXAR
COUNTY...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING NORTH ACROSS
BEXAR COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 1.25 INCHES AN
HOUR. MOVEMENT WAS NORTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SHAVANO PARK...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON
VALLEY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES AND ALAMO
HEIGHTS.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2937 9877 2929 9846 2960 9842 2962 9860
      2966 9878

$$
000 
WGUS74 KEWX 262344
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT THU JUL 26 2007

TXC029-262354-
BEXAR TX-
644 PM CDT THU JUL 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR BEXAR
COUNTY...

HEAVY RAINS HAVE ENDED ACROSS BEXAR COUNTY AND THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER RUNOFF WILL STILL MAKE CREEKS...STREAMS
AND DRAINAGE CHANNELS DANGEROUS DUE TO SWIFT RUNNING WATER.

LAT...LON 2937 9877 2929 9846 2960 9842 2962 9860
      2966 9878

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:34 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 26, 3:34 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU JUL 26 2007

.DISCUSSION...
FLASH FLOOD WATCH WAS EXTENDED THROUGH FRIDAY AFTERNOON. LOW LEVEL
WINDS TONIGHT INCREASE AND WILL MORE IMPINGE UPON THE ESCARPMENT
RESULTING IN INCREASING UPSLOPE HEAVY RAIN DEVELOPMENT IN OUR
MOIST..TROPICAL ATMOSPHERE. EXPECT HEAVIEST RAINS TO FOCUS ALONG
THE ESCARPMENT WITH AVERAGE 2 TO 4 INCH AMOUNTS AND LOCALIZED 6 TO
8 INCH AMOUNTS POSSIBLE. THE NEXT SEVERAL DAYS WILL SEE A WIDE
OPEN GULF WITH CONVERGENT SHOWERS AND THUNDERSTORMS MOVING
NORTHWARD ACROSS THE EASTERN HALF OF THE REGION. ACTIVITY WILL
BECOME LESS NUMEROUS BY SUNDAY AS UPPER RIDGING BUILDS IN FROM THE
EAST. AFTER SUNDAY THE UPPER RIDGE WILL BE DOMINANT THROUGH THE
MIDDLE OF NEXT WEEK WHEN A WEAKNESS IN THE UPPER RIDGE PATTERN
AGAIN DEVELOPS.. INCREASING OUR CHANCES FOR RAIN. HIGH
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH SATURDAY,
BECOMING SLIGHTLY BELOW NORMAL DURING THE FIRST HALF OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  84  72  87  74 /  80  70  50  50  30
AUSTIN BERGSTROM INTL AIRPORT  70  87  71  88  72 /  80  70  50  50  30
DEL RIO INTL AIRPORT           72  89  74  90  74 /  20  40  50  40  50
SAN ANTONIO INTL AIRPORT       70  85  74  86  74 /  80  70  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/04
Hazardous weather outlook, Jul 26, 3:44 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT THU JUL 26 2007

TXZ171>173-183>194-202>209-217>225-228-272045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
344 PM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH
ACROSS THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY
SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY INTO
EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO DOMINATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 10:54 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLASH FLOOD      3 NW AUSTIN             30.34N 97.79W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.

0830 AM     FLASH FLOOD      3 NE AUSTIN             30.34N 97.71W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
            MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.

0830 AM     FLASH FLOOD      3 NE AUSTIN             30.34N 97.71W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            STREET FLOODING OLTORF AT HAVENSIDE.

0900 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
07/26/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER
            STREET FLOODED.

0900 AM     HEAVY RAIN       2 N HOLLYWOOD PARK      29.63N 98.48W
07/26/2007  M1.71 INCH       BEXAR              TX   TRAINED SPOTTER

            1.71 IN THE PAST 4 HOURS.

0937 AM     HEAVY RAIN       3 ENE ROUND ROCK        30.53N 97.63W
07/26/2007  M0.78 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            0.78 IN THE PAST HOUR.

0945 AM     HEAVY RAIN       7 N AUSTIN              30.41N 97.75W
07/26/2007  E1.52 INCH       TRAVIS             TX   TRAINED SPOTTER

            1.52 IN THE PAST TWO HOURS.

&&

DC
Local storm report, Jul 26, 11:27 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HEAVY RAIN       4 NNW AUSTIN            30.36N 97.78W
07/26/2007  M1.64 INCH       TRAVIS             TX   ASOS

            1.64 IN THE PAST HOUR.

&&

DC
Local storm report, Jul 26, 11:33 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLASH FLOOD      3 NW AUSTIN             30.34N 97.79W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.

0830 AM     FLASH FLOOD      6 NNW AUSTIN            30.39N 97.79W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
            MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.

0830 AM     FLASH FLOOD      2 SSW AUSTIN            30.28N 97.76W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            STREET FLOODING OLTORF AT HAVENSIDE.

0840 AM     FLASH FLOOD      12 NW AUSTIN            30.43N 97.89W
07/26/2007                   TRAVIS             TX   BROADCAST MEDIA

            RIVER PLACE BLVD AT STAATE HWY 2222 NEAR FOUR POINTS
            DRIVE FLOODED.

0851 AM     HEAVY RAIN       4 NNW AUSTIN            30.36N 97.78W
07/26/2007  M1.64 INCH       TRAVIS             TX   ASOS

            1.64 IN THE PAST HOUR.

0900 AM     HEAVY RAIN       2 N HOLLYWOOD PARK      29.63N 98.48W
07/26/2007  M1.71 INCH       BEXAR              TX   TRAINED SPOTTER

            1.71 IN THE PAST 4 HOURS.

0937 AM     HEAVY RAIN       3 ENE ROUND ROCK        30.53N 97.63W
07/26/2007  M0.78 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            0.78 IN THE PAST HOUR.

0945 AM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/26/2007  E1.52 INCH       TRAVIS             TX   TRAINED SPOTTER

            1.52 IN THE PAST TWO HOURS.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTFlash Flood WarningEWXLavaca2 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEWXKarnes3 days
Jul 25, 10:04 PM CDTRiver Flood WarningEWXBexar11 hr
Jul 26, 4:51 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 26, 6:15 AM CDTFlash Flood WarningEWXBandera, Real, Uvalde3 hr
Jul 26, 6:38 AM CDTFlash Flood WarningEWXFayette4 hr
Jul 26, 7:49 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Jul 26, 8:24 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 26, 1:34 PM CDTFlash Flood WarningEWXFrio, Medina3 hr
Jul 26, 4:39 PM CDTFlash Flood WarningEWXTravis2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.